MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International sales representative reported that the device was being used for demonstration purposes.The representative lifted the device out of the package and noted the coil was detached.The coil reportedly went out of the needle once the primary package was opened.The representative stated that the white safety clip was not locked.The device was not used clinically, accordingly there was no patient contact.The device was returned for evaluation.
 
Additional Manufacturer Narrative
A review of the device history record, documentation, drawing, instruction for use (ifu), manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the embolization coil was completely outside of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Additional Manufacturer Narrative
It was discovered during a review of this incident that a 3500a was filed for this reported failure mode in error.The safety clip on the device is designed to prevent the coil from deploying prematurely.The absence of this clip does not increase the risk of injury to the patient, and the condition of premature deployment is not currently a reportable condition.Per the quality engineering risk assessment, no further action is required.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6442368
Report Number1820334-2017-00557
Device Sequence Number19040086
Product Code KRD
UDI-Device Identifier10827002342009
UDI-Public(01)10827002342009(17)210606(10)6988466
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-12
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by Manufacturer03/30/2017
08/02/2017
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date07/17/2017
09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1